- Open Access
Extremal mild solutions for impulsive fractional evolution equations with nonlocal initial conditions
Boundary Value Problems volume 2012, Article number: 71 (2012)
In this article, the theory of positive semigroup of operators and the monotone iterative technique are extended for the impulsive fractional evolution equations with nonlocal initial conditions. The existence results of extremal mild solutions are obtained. As an application that illustrates the abstract results, an example is given.
In this article, we use the monotone iterative technique to investigate the existence of extremal mild solutions of the impulsive fractional evolution equation with nonlocal initial conditions in an ordered Banach space X
where is the Caputo fractional derivative of order , is a linear closed densely defined operator, −A is the infinitesimal generator of an analytic semigroup of uniformly bounded linear operators (), , , , is continuous, is continuous ( will be defined in Section 2), the impulsive function is continuous, , where and represent the right and left limits of at , respectively.
Fractional calculus is a generalization of ordinary differentiation and integration to arbitrary real or complex order. The subject is as old as differential calculus, and goes back to the time when Leibnitz and Newton invented differential calculus. Fractional derivatives have been extensively applied in many fields which have been seen an overwhelming growth in the last three decades. Examples abound: models admitting backgrounds of heat transfer, viscoelasticity, electrical circuits, electro-chemistry, economics, polymer physics, and even biology are always concerned with fractional derivative [1–6]. Fractional evolution equations have attracted many researchers in recent years, for example, see [7–14]. A strong motivation for investigating the problem (1.1) comes form physics. For example, fractional diffusion equations are abstract partial differential equations that involve fractional derivatives in space and time. The time fractional diffusion equation is obtained from the standard diffusion equation by replacing the first-order time derivative with a fractional derivative of order , namely
we can take , for , or for , where , , are the fractional derivatives of order α, , , respectively.
The existence results to evolution equations with nonlocal conditions in Banach space was studied first by Byszewski [15, 16]. Deng  indicated that, using the nonlocal condition to describe for instance, the diffusion phenomenon of a small amount of gas in a transparent tube can give better result than using the usual local Cauchy problem . For example, can be given by
where () are given constants and . On the other hand, the differential equations involving impulsive effects appear as a natural description of observed evolution phenomena introduction of the basic theory of impulsive differential equations, we refer the reader to  and the references therein. The study of impulsive evolution equations with nonlocal initial conditions has attracted a great deal of attention in fractional dynamics and its theory has been treated in several works [12–14]. They use the contraction mapping principle, the Krasnoselskii fixed point theorem and the Schaefer fixed point theorem.
To the authors’ knowledge, there are no studies on the existence of solutions for the impulsive fractional evolution equations with nonlocal initial conditions by using the monotone iterative technique in the presence of lower and upper solutions. Nevertheless, the monotone iterative technique concerning upper and lower solutions is a powerful tool to solve the differential equations with various kinds of boundary conditions, see [19–21]. This technique is that, for the considered problem, starting from a pair ordered lower and upper, one constructs two monotone sequences such that them uniformly converge to the extremal solutions between the lower and upper solutions. In this article, based on Mu , we obtained the existence of extremal mild solutions of the problem (1.1) by using the monotone iterative technique.
In following section, we introduce some preliminaries which are used throughout this article. In Section 3, by combining the theory of positive semigroup of linear operators and the monotone iterative technique coupled with the method of upper and lower solutions, we construct two groups of monotone iterative sequences, and then prove these sequences monotonically converge to the maximal and minimal mild solutions of the problem (1.1), respectively, under some monotone conditions and noncompactness measure conditions of f, g, and . In Section 4, in order to illustrate our results, an impulsive fractional partial differential equation with nonlocal initial condition is also considered.
In this section, we introduce notations, definitions, and preliminary facts which are used throughout this article.
The fractional integral of order α with the lower limit zero for a function is defined as
provided the right side is pointwise defined on , where is the gamma function.
The Riemann-Liouville derivative of order α with the lower limit zero for a function can be written as
The Caputo fractional derivative of order α for a function can be written as
If , then(2.4)
The Caputo derivative of a constant is equal to zero.
If f is an abstract function with values in X, then the integrals and derivatives which appear in Definitions 2.1-2.3 are taken in Bochner’s sense.
Let X be an ordered Banach space with norm and partial order ≤, whose positive cone (θ is the zero element of X) is normal with normal constant N. Let be the Banach space of all continuous X-value functions on interval I with norm . Let . Evidently, is an ordered Banach space with norm and the partial order ≤ reduced by the positive cone . is also normal with the same normal constant N. For , if for all . For with , denote the ordered interval in , and () in X. Set . Let . By we denote the Banach space with the graph norm . An abstract function is called a solution of (1.1) if satisfies all the equalities of (1.1). We note that −A is the infinitesimal generator of a uniformly bounded analytic semigroup (). This means there exists such that
Definition 2.5 If and satisfies inequalities
then is called a lower solution of problem (1.1); if all inequalities of (2.6) are inverse, we call it an upper solution of the problem (1.1).
If h satisfies a uniform Hlder condition, with exponent, then the unique solution of the linear initial value problem (LIVP) for the fractional evolution equation
is given by
is a probability density function defined on.
, , , .
Definition 2.9 If , by the mild solution of IVP (2.7), we mean that the function satisfying the integral Equation (2.8).
Form Definition 2.9, we can easily obtain the following result.
Lemma 2.10 For any, , , the LIVP for the linear impulsive fractional evolution equation
has the unique mild solution given by
whereandare given by (2.9).
Remark 2.11 We note that and do not possess the semigroup properties. The mild solution of (2.12) can be expressed only by using piecewise functions.
Definition 2.12 A -semigroup is called a positive semigroup, if for all and .
Definition 2.13 A bounded linear operator K on X is called to be positive, if for all .
Remark 2.14 By (2.9) and Remark 2.8, and are positive, if is a positive semigroup.
Remark 2.15 From Remark 2.14, if () is a positive semigroup generated by −A, , and , , then the mild solution of (2.12) satisfies . For the applications of positive operators semigroup, one can refer to [23–25].
Now, we recall some properties of the measure of noncompactness will be used later. Let denotes the Kuratowski measure of noncompactness of the bounded set. For the details of the definition and properties of the measure of noncompactness, see . For any and , set . If B is bounded in , then is bounded in X, and . If E is a precompact set in X, then .
Let () be a bounded and countable set. Thenis Lebesgue integral on I, and
In order to prove our results, we also need a generalized Gronwall inequality for fractional differential equation.
Suppose, , andis a nonnegative function locally integrable on (some), and supposeis nonnegative and locally integrable onwith
on this interval; then
3 Main results
Theorem 3.1 Let X be an ordered Banach space, whose positive cone P is normal with normal constant N. Assume that () is positive, the Cauchy problem (1.1) has a lower solutionand an upper solutionwith, and the following conditions are satisfied:
(H1) There exists a constantsuch that
for any, and. That is, is increasing in x for.
(H2) is decreasing in u for.
(H3) is increasing in x for.
(H4) There exists a constantsuch that
for any, and increasing or decreasing monotonic sequence.
(H5) is precompact in X, for any increasing or decreasing monotonic sequence. That is, .
Then the Cauchy problem (1.1) has the minimal and maximal mild solutions betweenand, which can be obtained by a monotone iterative procedure starting fromand, respectively.
Proof It is easy to see that generates an positive analytic semigroup . Let , . By Remark 2.14, () and () are positive. By (2.5) and Remark 2.8, we have that
Let , , , . We define a mapping by
Clearly, is continuous. By Lemma 2.10, is a mild solution of problem (1.1) if and only if
For and , from the positivity of operators and , (H1), (H2), and (H3), we have inequality
Now, we show that , . Let . By Definition 2.5, Lemma 2.10, the positivity of operators and , for , we have that
For , we have that
Continuing such a process interval by interval to , by (3.4), we obtain that . Similarly, we can show that . For , in view of (3.6), then . Thus, is a continuous increasing monotonic operator. We can now define the sequences
and it follows from (3.6) that
Let and , . By (3.10) and the normality of the positive cone P, then B and are bounded. It follows from that for . Let
From (H4), (H5), (3.3), (3.4), (3.9), (3.11), Lemma 2.16 and the positivity of operator , for , we have that
By (3.12) and Lemma 2.17, we obtain that on . In particular, . This means that and are precompact in X. Thus, is precompact in X and . For , using the same argument as above for , we have that
By (3.13) and Lemma 2.17, on . Then, . Continuing such a process interval by interval to , we can prove that on every , . This means () is precompact in X for every . So, has a convergent subsequence in X. In view of (3.10), we can easily prove that itself is convergent in X. That is, there exist such that as for every . By (3.4) and (3.9), we have that
Let , then by Lebesgue-dominated convergence theorem, we have that
Then and . Similarly, we can prove that there exists such that . By (3.6), if , and u is a fixed point of Q, then . By induction, . By (3.10) and taking the limit as , we conclude that . That means that , are the minimal and maximal fixed points of Q on , respectively. By (3.5), they are the minimal and maximal mild solutions of the Cauchy problem (1.1) on , respectively. □
Corollary 3.2 Let X be an ordered Banach space, whose positive cone P is regular. Assume that () is positive, the Cauchy problem (1.1) has a lower solutionand an upper solutionwith, (H1), (H2), and (H3) hold. Then the Cauchy problem (1.1) has the minimal and maximal mild solutions betweenand, which can be obtained by a monotone iterative procedure starting fromand, respectively.
Proof Since P is regular, any ordered-monotonic and ordered-bounded sequence in X is convergent. For , let be an increasing or decreasing sequence in . By (H1), is an ordered-monotonic and ordered-bounded sequence in X. Then, . By the properties of the measure of noncompactness, we have
So, (H4) holds. Let be an increasing or decreasing sequence in . By (H2), is an ordered-monotonic and ordered-bounded sequence in X. Then is precompact in X. Thus, (H5) holds. By Theorem 3.1, the proof is then complete. □
Corollary 3.3 Let X be an ordered and weakly sequentially complete Banach space, whose positive cone P is normal with normal constant N. Assume that () is positive, the Cauchy problem (1.1) has a lower solutionand an upper solutionwith, (H1), (H2), and (H3) hold. Then the Cauchy problem (1.1) has the minimal and maximal mild solutions betweenand, which can be obtained by a monotone iterative procedure starting fromand, respectively.
Proof In an ordered and weakly sequentially complete Banach space, the normal cone P is regular. Then the proof is complete. □
Corollary 3.4 Let X be an ordered and reflective Banach space, whose positive cone P is normal with normal constant N. Assume that () is positive, the Cauchy problem (1.1) has a lower solutionand an upper solutionwith, (H1), (H2), and (H3) hold. Then the Cauchy problem (1.1) has the minimal and maximal mild solutions betweenand, which can be obtained by a monotone iterative procedure starting fromand, respectively.
Proof In an ordered and reflective Banach space, the normal cone P is regular. Then the proof is complete. □
Example 4.1 In order to illustrate our results, we consider the following impulsive fractional partial differential equation with nonlocal initial condition
where , , (), is continuous, () is continuous, .
Let , . Then X is a Banach space, and P is a regular cone in X. Define the operator A as follows:
then −A generate an analytic semigroup of uniformly bounded linear operators () in X (see ). By the maximum principle, we can easily find that () is a positive semigroup. Denote , , , , , then the system (4.1) can be reformulated as the problem (1.1) in X. It is easy to find that (H2) holds. Moreover, we assume that the following conditions hold:
for , , for .
There exists w such that(4.2)
where (, ), w is continuous at , left continuous at , and exists, , and are continuous at .
is continuous on any bounded and ordered interval.
For any , on a bounded and ordered interval, and , we have(4.3)
Theorem 4.2 If (a)-(d) are satisfied, then the system (4.1) has the minimal and maximal mild solutions between 0 and w.
Proof By (a) and (b), we know 0 and w are the lower and upper solutions of the problem (1.1), respectively. (c) implies that (H1) are satisfied. (d) implies that (H3) are satisfied. Then by Corollary 3.2, the system (4.1) has the minimal and maximal mild solutions between 0 and w. □
Poinot T, Trigeassou JC: Identification of fractional systems using an output-error technique. Nonlinear Dyn. 2004, 38(1-4):133-154. 10.1007/s11071-004-3751-y
Heymans N: Fractional calculus description of non-linear viscoelastic behaviour of polymers. Nonlinear Dyn. 2004, 38(1-4):221-231. 10.1007/s11071-004-3757-5
Hartley TT, Lorenzo CF, Qammer HK: Chaos in fractional order Chua’s system, circuits and systems I: fundamental theory and applications. IEEE Trans. Circuits Syst. I, Fundam. Theory Appl. 1995, 42(8):485-490. 10.1109/81.404062
Oldham KB: A signal-independent electroanalytical method. Anal. Chem. 1972, 44(1):196-198. 10.1021/ac60309a028
Anastasio TJ: The fractional-order dynamics of brainstem vestibulo-oculomotor neurons. Biol. Cybern. 1994, 72(1):69-79. 10.1007/BF00206239
Kilbas AA, Srivastava HM, Trujillo JJ: Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.
El-Borai MM: Some probability densities and fundamental solutions of fractional evolution equations. Chaos Solitons Fractals 2002, 14(3):433-440. 10.1016/S0960-0779(01)00208-9
Mu J: Monotone iterative technique for fractional evolution equations in Banach spaces. J. Appl. Math. 2011., 2011: Article ID 767186
Zhou Y, Jiao F: Nonlocal Cauchy problem for fractional evolution equations. Nonlinear Anal., Real World Appl. 2010, 11(5):4465-4475. 10.1016/j.nonrwa.2010.05.029
Zhou Y, Jiao F: Existence of mild solutions for fractional neutral evolution equations. Comput. Math. Appl. 2010, 59(3):1063-1077. 10.1016/j.camwa.2009.06.026
Wang J, Zhou Y, Wei W, Xu H: Nonlocal problems for fractional integrodifferential equations via fractional operators and optimal controls. Comput. Math. Appl. 2011, 62(3):1427-1441. 10.1016/j.camwa.2011.02.040
Zhang X, Huang X, Liu Z: The existence and uniqueness of mild solutions for impulsive fractional equations with nonlocal conditions and infinite delay. Nonlinear Anal. Hybrid Syst. 2010, 4(4):775-781. 10.1016/j.nahs.2010.05.007
Balachandran K, Kiruthika S: Existence of solutions of abstract fractional impulsive semilinear evolution equations. Electron. J. Qual. Theory Differ. Equ. 2010, 2010(4):1-12.
Wang J, Yang Y, Wei W: Nonlocal impulsive problems for fractional differential equations with time-varying generating operators in Banach spaces. Opusc. Math. 2010, 30(3):361-381.
Byszewski L: Theorems about the existence and uniqueness of solutions of a semilinear evolution nonlocal Cauchy problem. J. Math. Anal. Appl. 1991, 162(2):494-505. 10.1016/0022-247X(91)90164-U
Byszewski L: Theorems about the existence and uniqueness of continuous solutions of nonlocal problem for nonlinear hyperbolic equation. Appl. Anal. 1991, 40(2-3):173-180. 10.1080/00036819108840001
Deng K: Exponential decay of solutions of semilinear parabolic equations with nonlocal initial conditions. J. Math. Anal. Appl. 1993, 179(2):630-637. 10.1006/jmaa.1993.1373
Lakshmikantham V, Bainov DD, Simeonov PS: Theory of Impulsive Differential Equations. World Scientific, Singapore; 1989.
Ladde GS, Lakshmikantham V, Vatsala AS: Monotone Iterative Techniques for Nonlinear Differential Equations. Pitman, Cambridge; 1985.
Pao CV: Nonlinear Parabolic and Elliptic Equations. Plenum Press, Boston; 1992.
Nieto JJ: An abstract monotone iterative technique. Nonlinear Anal. 1997, 28(12):1923-1933. 10.1016/S0362-546X(97)89710-6
Podlubny I: Fractional Differential Equations. Academic Press, San Diego; 1999.
Li Y: The positive solutions of abstract semilinear evolution equations and their applications. Acta Math. Sin. 1996, 39(5):666-672.
Li Y: Periodic solutions of semilinear evolution equations in Banach spaces. Acta Math. Sin. 1998, 41(3):629-636.
Li Y: Existence of solutions to initial value problems for abstract semilinear evolution equations. Acta Math. Sin. 2005, 48(6):1089-1094.
Deimling K: Nonlinear Functional Analysis. Springer, Berlin; 1985.
Heinz HR: On the behaviour of measures of noncompactness with respect to differentiation and integration of vector-valued functions. Nonlinear Anal. 1983, 7(12):1351-1371. 10.1016/0362-546X(83)90006-8
Ye H, Gao J, Ding Y: A generalized Gronwall inequality and its application to a fractional differential equation. J. Math. Anal. Appl. 2007, 328(2):1075-1081. 10.1016/j.jmaa.2006.05.061
This research was supported by Talent Introduction Scientific Research Foundation of Northwest University for Nationalities.
The author declares that she has no competing interests.